About 6 months ago I noticed what appeared to be an acne breakout on my right cheek area. It was unusual because it was mutliple bumps ( 3-5 ) not just one and on my cheek. I was nver prone to acne even in my teen years and now only during menstrual cycles. i tried to treat it with acne medicines. Didn't go away - didn't get worse. About 5 weeks later I went to a Dr for a skin rash flare up of excema. I was given oral steriods (shot and pills) and a "desonide lotion". The steriod shot and pills seemed to almost make it go away. But it hasn't. And now I would say that I have about 12 red "spots" on the cheek area. I can;t get into a Derm before December and I am very concerned and frustrated.
Causing more stress to the issue is that I am in a professional consulting business and am in front of clients all of the time. I have become very self consious. Make up tends to cover but I know it is there.
I don't know what this is. I ensure that I wear 15spf all of the time , my makeup even is 15spf. I rarely consume alcohol. I will enjoy spicy foods maybe once a week. Chocolate is rare.
How can I know that this is or isn't Roseaca so that I can begin to treat it before I get to the Derm in December? I do not want this to get worse, of course.
Also I just bought a facial treatment called "Protient Actif Pur" by ROC. This was not bought for the cheek problem - but will it hurt or help?
It does indeed sound like rosacea, perhaps aggravated by steroid use. Desonide is a mild steroid which we often use on faces, but sometimes it can aggravate facial rosacea by perpetuating it. The best treatment for rosacea is topical metronidazole cream and oral tetracycline (or one of its relatives). Pills gnerally need to be taken for a month or less. Other skincare products are OK, but beside the point. I hope you can find a way to see a doctor to look into this before December (!)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.